DOI 10.1097/mph.0000000000003243
Diagnostic Pitfalls in Pediatric Acute Promyelocytic Leukemia: All-trans Retinoic Acid-Associated Hypercalcemia Mimicking Fungal Meningitis and the Risks of Azole Coadministration.
Аннотация
OBJECTIVE
To alert clinicians to the risk of severe hypercalcemia arising from the ATRA-azole interaction and to highlight a rare diagnostic pitfall involving a false-positive cerebrospinal fluid (CSF) (1,3)-β-D-glucan (BDG) result.
BACKGROUND
Concurrent use of all-trans retinoic acid (ATRA) and azole antifungals poses a risk of severe hypercalcemia in pediatric acute promyelocytic leukemia (APL).
METHODS
We performed a retrospective clinical and laboratory review of two 10-year-old patients with APL who developed drug-induced toxicity during induction therapy.
RESULTS
Both patients developed severe hypercalcemia induced by ATRA combined with fluconazole or voriconazole, presenting with intractable vomiting and headache. Notably, one case was confounded by an elevated CSF (1,3)-β-D-glucan level (a false-positive laboratory artifact), which mimicked fungal meningitis and delayed the correct diagnosis.
CONCLUSIONS
Clinicians must remain vigilant for ATRA-associated hypercalcemia during azole co-administration. Recognizing diagnostic mimics and implementing routine calcium monitoring are crucial to prevent misdiagnosis and severe toxicity.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.